Mississippi, 2011Damaging Winds in Mississippi, June 10, 2011
June 10, 2011 · NWS MOB · 2 events in 2 counties and zones
Thunderstorms developed during the afternoon and produced.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon and produced.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:45 PM CST, 2 hours earlier.
Area forecast discussion, Jun 10, 2:45 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI JUN 10 2011
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AN ELONGATED VORTICITY
MAX ALONG THE BACKSIDE OF THE UPPER LOW OVER THE NORTHERN GULF HAS
SERVED AS THE IMPETUS FOR CONVECTIVE DEVELOP THIS AFTERNOON...EVEN
WITH DEWPOINTS MIXING OUT INTO THE LOW 60S. MLCAPES HAVE RISEN INTO
THE 1000-1500 J/KG RANGE. THIS INSTABILITY COMBINED WITH THE DRIER
AIR IN THE LOW LEVELS AND OUTFLOW BOUNDARY INTERACTIONS...WILL RESULT
IN A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45
MPH AND SOME SMALL HAIL. THE CONVECTION WILL GRADUALLY WANE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. LOWS WILL DROP INTO THE
UPPER 60S TO MID 70S.
THE UPPER LOW MOVES VERY LITTLE DURING THE DAY SATURDAY...LEAVING US
IN ALMOST AN IDENTICAL PATTERN TO TODAY. GUIDANCE CONTINUES TO RUN A
LITTLE TOO COOL ON HIGH TEMPS SO WE WILL ONCE AGAIN GO ABOVE THE MAV.
HIGHS WILL BE IN THE MID TO UPPER 90S INLAND WITH LOWER 90S CLOSER TO
THE COAST. MOISTURE PROFILES CHANGE LITTLE WITH DEWPOINTS AGAIN
MIXING OUT INTO THE LOW TO MID 60S BY MIDDAY...KEEPING CAPES IN THE
1000-1500 J/KG RANGE. SO LIKE THIS AFTERNOON...WILL SEE SCATTERED
THUNDERSTORMS DEVELOP WITH A FEW POTENTIALLY BECOMING STRONG. 34/JFB
.LONG TERM (SUNDAY THROUGH FRIDAY)...THE UPPER LOW CENTERED OVER THE
EASTERN GULF OF MEXICO WILL WEAKEN INTO AN UPPER TROUGH SITUATED FROM
THE SOUTHWEST GULF TO WESTERN ATLANTIC BY THE WEEKEND. THE UPPER
TROUGH WILL THEN GRADUALLY SHIFT SOUTHEAST THROUGH THE MIDDLE OF NEXT
WEEK AS AN UPPER HIGH BUILDING OVER THE SOUTHERN PLAINS NUDGES INTO
THE NORTHERN GULF. MEANWHILE...SURFACE HIGH PRESSURE ACROSS THE
SOUTHEAST STATES WILL SHIFT SOUTH INTO NORTHERN GULF OVER THE
WEEKEND AS A COLD FRONT APPROACHING FROM THE NORTH MOVES INTO THE
NORTHERN PORTIONS OF THE FORECAST AREA ON SUNDAY AND STALLS. THESE
AREAS OF WEAKNESS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH THE MIDDLE OF NEXT
WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
PRECIPITABLE WATER VALUES OVER THE AREA WILL REMAIN BETWEEN 1.5 AND
2.0 INCHES THROUGH THE PERIOD. VERY LITTLE CHANGE IN TEMPERATURE AS
HIGHS EACH AFTERNOON CONTINUE TO PUSH ABOVE NORMAL...REACHING THE MID
TO UPPER 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW
TEMPERATURES EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S
INLAND AREAS...AND THE MID 70S COASTAL SECTIONS.
THE FRONT WASHES OUT BY THE END OF THE WEEK. MEANWHILE...OUR AREA
WILL BE POSITIONED BETWEEN THE UPPER RIDGE LOCATED OVER THE SOUTHERN
PLAINS/DESERT SOUTHWEST AND UPPER LEVEL DISTURBANCES TRACKING ACROSS
THE NORTHERN STATES. THEREFORE...WILL MAINTAIN A PERSISTENT FORECAST
OF ABOVE NORMAL TEMPERATURES AND A DAILY CHANCE OF AFTERNOON
THUNDERSTORMS. 22/34
&&
.AVIATION (10.18Z AND 11.00Z ISSUANCE)...VFR CONDITIONS THROUGH MUCH
OF THE PERIOD WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE
EARLY EVENING HOURS. 13/JC
&&
.MARINE...WEAK HIGH PRESSURE FROM THE WESTERN ATLANTIC ACROSS THE
NORTHERN GULF CONTINUES INTO THE WEEKEND. THIS WILL MAINTAIN A
GENERALLY LIGHT OFFSHORE FLOW AT NIGHT FOLLOWED BY AN ONSHORE FLOW
DURING THE AFTERNOON. AS HIGH PRESSURE BUILDS OFF THE LOUISIANA
COAST EARLY NEXT WEEK...A WEST TO SOUTHWEST WILL DEVELOP. SEAS WILL
REMAIN 1 TO 2 FEET THROUGH THE PERIOD WITH ONLY ISOLATED SHOWERS AND
THUNDERSTORMS. 13/JC
&&
.FIRE WEATHER...TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH DEEP
MIXING WILL ALLOW FOR DRIER AIR TO MIX DOWN TO THE SURFACE DURING
THE AFTERNOON HOURS THROUGH THE WEEKEND. THIS RESULTS IN AFTERNOON
HUMIDITY VALUES DROPPING INTO THE MID TO UPPER 30 PERCENT RANGE
AWAY FROM THE COAST. HUMIDITY VALUES WILL BE HIGHER NEAR SHORE DUE TO
THE DEVELOPING AFTERNOON SEA BREEZE. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 95 72 95 / 30 30 20 30
PENSACOLA 74 94 75 93 / 20 30 20 30
DESTIN 76 91 77 92 / 20 20 20 20
EVERGREEN 68 97 68 97 / 30 30 20 30
WAYNESBORO 68 96 68 97 / 30 30 20 30
CAMDEN 68 96 68 97 / 30 30 20 30
CRESTVIEW 67 96 70 96 / 20 30 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 10, 4:55 AM CST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT FRI JUN 10 2011
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL
BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY
THREATS IN ANY OF THESE.
DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED. FREQUENT LIGHTNING ALSO A THREAT IN
AND NEAR STORMS.
WILDFIRE RISK REMAINS ELEVATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE FORECAST PERIOD. SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING BRIEF STRONG WINDS GUSTS AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 10, 3:20 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT FRI JUN 10 2011
ALZ061-062-102200-
UPPER MOBILE AL-UPPER BALDWIN AL-
420 PM CDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BALDWIN AND
NORTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 500 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF CREOLA...OR 6 MILES EAST OF
MOUNT VERNON...AND MOVING SOUTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
MOUNT VERNON...PINEOLA AROUND 500 PM CDT...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Jun 10, 3:30 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT FRI JUN 10 2011
ALZ062-FLZ001-102215-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-
430 PM CDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST
FLORIDA...THROUGH 515 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ATMORE...OR 7 MILES EAST OF
CARNEY...AND MOVING SOUTHWEST AT 10 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
CARNEY...BAY MINETTE...I65 AND AL 287 AROUND 515 PM CDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 42.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Local storm report, Jun 10, 3:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MONROEVILLE 31.53N 87.32W
06/10/2011 MONROE AL EMERGENCY MNGR
SMALL TREE LIMBS AND POWER LINES DOWN IN MONROEVILLE.
0415 PM TSTM WND DMG MEXIA 31.51N 87.39W
06/10/2011 MONROE AL EMERGENCY MNGR
ROOF DAMAGE TO A SHED NEAR MEXIA.
0415 PM HAIL PERDUE HILL 31.51N 87.49W
06/10/2011 E0.75 INCH MONROE AL EMERGENCY MNGR
PEA TO DIME SIZE HAIL ON COUNTY ROAD 23 BETWEEN PERDUE
HILL AND FRISCO CITY.
&&
KCSpecial weather statement, Jun 10, 3:48 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT FRI JUN 10 2011
ALZ061-063-102230-
UPPER MOBILE AL-LOWER MOBILE AL-
448 PM CDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 530 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PRICHARD...MOVING SOUTHWEST AT 5
MPH.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Jun 10, 4:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT FRI JUN 10 2011
ALZ061-063-MSZ079-102315-
UPPER MOBILE AL-GEORGE MS-LOWER MOBILE AL-
528 PM CDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN
SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THROUGH 615 PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF LUCEDALE...AND MOVING WEST
AT 5 MPH.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
&&
Special weather statement, Jun 10, 4:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT FRI JUN 10 2011
ALZ061-063-102315-
UPPER MOBILE AL-LOWER MOBILE AL-
537 PM CDT FRI JUN 10 2011
...STRONG GUSTY WINDS WILL AFFECT EAST CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 615 PM CDT...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG GUSTY WINDS OF 35 TO 45 MPH ASSOCIATED WITH A THUNDERSTORM
WILL AFFECT DOWNTOWN MOBILE AND THE EAST CENTRAL PORTION OF MOBILE
COUNTY...THROUGH 615 PM CDT.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 16 AND 29.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 11.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE GUSTY WINDS HAVE
PASSED.
&&
Thunderstorm Wind, George
- When
- June 10, 4:45 PM CST to 4:47 PM CST
- Where
- George County, Agricola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.800, -88.520
Winds estimated at 60 mph downed a couple of trees.
Thunderstorm Wind, Stone
- When
- June 10, 6:02 PM CST to 6:04 PM CST
- Where
- Stone County, Ten Mile
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -89.150
Winds estimated at 60 mph downed a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in North Carolina, June 10, 20111 death · $230,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 10, 20111 injured · $1.5 million · 65 kt wind · 5 events
- Tornado and Flash Flood in Illinois, June 10, 2011$497,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 10, 2011$494,000 · 2 in hail · 12 events
- Flash Flood and Flood in Indiana, June 10 to 11, 20111 injured · $83,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Illinois, June 10, 2011$255,000 · 1.75 in hail · 8 events
- Damaging Winds and High Wind in Texas, June 10, 2011$225,000 · 70 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 10, 2011$200,000 · 52 kt wind · 7 events
- Debris Flow in Wyoming, June 10 to 13, 2011$165,000 · 1 event
- Lightning Strike in Iowa, June 10, 2011$150,000 · 1 event
- Flash Flood and Hail in North Carolina, June 10, 2011$69,000 · 1 in hail · 14 events
- Flash Flood and Hail in Ohio, June 10, 2011$32,000 · 1.25 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327957, 327963.